MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the gamma aiming arm could no longer be detached from the nail.Some kind of cold welding? the procedure could be completed successfully with a delay of 20 min.
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the received nail holding screw is found to be undamaged.The threads of the nail holding screw are also in good condition.During functional inspection, no problem was observed while attaching the target device, nail holding screw with a sample nail and afterwards while releasing it.No jam issue was encountered.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿do not hit instruments unless they are specifically intended for impaction.Never hit targeting devices or elastosil handles other than those with an integrated strike plate.Always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.The stryker "instructions for cleaning, sterilization, inspection and maintenance" help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿ based on investigation, the root cause could not confirmed because the received device was found to be functional i.E.No jam issue was encountered.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The customer reported that the gamma aiming arm could no longer be detached from the nail.Was it some kind of cold welding? the procedure could be completed successfully with a delay of 20 min.

Brand Name
NAIL HOLDING SCREW GAMMA3® 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12913346
Report Number0009610622-2021-00806
Device Sequence Number4820001
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberKSS172514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown